Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 119, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 7, 2007, 11:19 PM CDT for Craig County, Oklahoma. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2007, 11:19 PM CDT (04:19 UTC)
- Expired
- Jun 8, 2007, 12:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Craig County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 11:50 PM CDT | TSTM WND GST 0 | 7 E Vinita, OK | 67 MPH GUST |
| Jun 7, 11:55 PM CDT | TSTM WND DMG | 12 N Vinita, OK | STRONG THUNDERSTORM WIND BLEW DOWN POWER POLES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 3:57 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1639 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 080419 SVRTSA OKC035-080515- /O.NEW.KTSA.SV.W.0119.070608T0419Z-070608T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1119 PM CDT THU JUN 7 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAIG COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1215 AM CDT * AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF WELCH TO 18 MILES WEST OF VINITA... MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WELCH... BLUEJACKET AND VINITA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3698 9539 3662 9544 3663 9502 3699 9501 $$
3 follow-up statements
000 WWUS54 KTSA 080432 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1132 PM CDT THU JUN 7 2007 OKC035-080515- /O.CON.KTSA.SV.W.0119.000000T0000Z-070608T0515Z/ CRAIG OK- 1132 PM CDT THU JUN 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR CRAIG COUNTY... AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HOLLOW TO 8 MILES SOUTH OF CENTRALIA...MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH...PYRAMID CORNERS AND BLUEJACKET. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3698 9527 3666 9544 3663 9502 3699 9501 $$
000 WWUS54 KTSA 080453 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1153 PM CDT THU JUN 7 2007 OKC035-080515- /O.CON.KTSA.SV.W.0119.000000T0000Z-070608T0515Z/ CRAIG OK- 1153 PM CDT THU JUN 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR NORTHEASTERN CRAIG COUNTY... AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WELCH TO 6 MILES SOUTHWEST OF PYRAMID CORNERS...MOVING EAST AT 35 MPH. THE LINE OF SEVERE THUNDERSTORMS WILL AFFECT WELCH...PYRAMID CORNERS...AND BLUEJACKET. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3698 9511 3668 9531 3668 9502 3699 9501 $$
000 WWUS54 KTSA 080517 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1217 AM CDT FRI JUN 8 2007 OKC035-080527- /O.EXP.KTSA.SV.W.0119.000000T0000Z-070608T0515Z/ CRAIG OK- 1217 AM CDT FRI JUN 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAIG COUNTY EXPIRED AT 1215 AM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT. LAT...LON 3698 9511 3668 9531 3668 9502 3699 9501 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:04 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 7, 11:04 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1104 PM CDT THU JUN 7 2007 .MESOSCALE UPDATE... THE SUPERCELL STORM IN CRAIG COUNTY WILL TRACK INTO 300 M2/S2 S-R HELICITY IN OTTAWA COUNTY. THE STORM MOTION IS OFF THE HODOGRAPH ENOUGH TO GENERATE 10 KNOTS OF STORM-RELATIVE FLOW AROUND 2KM...WHICH IS NOT IS UP FROM THE ESSENTIALLY ZERO A COUPLE OF HOURS AGO. WHILE VALUES THROUGH THE STORM OF GREATER THAN 15 / 20 KNOTS IS OPTIMAL...THE IMPROVEMENT IN THE ENVIRONMENT HAS BEEN SEEN IN THE RECENT RADAR PRESENTATION. THE CELL LOOKS LIKE AN HP SUPERCELL WITH A LARGE HOOK ECHO. THIS CELL WILL HAVE SOME TORNADO POTENTIAL AS IT CROSSES OTTAWA COUNTY AND A TORNADO WARNING IS IN EFFECT FOR THIS AREA. THE COLD FRONT WILL ENTER NORTHEAST OKLAHOMA IN THE NEXT HOUR AND RAPID STORM DEVELOPMENT IS EXPECTED ALONG THE FRONT WITH SEVERE WIND AND HAIL LIKELY. AT 1AM THE FRONT AND DEVELOPING LINE OF STORMS WILL BE NEAR A LINE FROM COFFEYVILLE TO LAKE KEYSTONE TO WESTERN CREEK COUNTY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08 LONG TERM....99
Hazardous weather outlook, Jun 7, 8:32 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 832 PM CDT THU JUN 7 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 832 PM CDT THU JUN 7 2007 ...SEVERE WEATHER REMAINS LIKELY THROUGH THE OVERNIGHT HOURS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST AND EAST CENTRAL OKLAHOMA. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST ARKANSAS. ONSET...LATE TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTHWEST ARKANSAS AND EAST CENTRAL OKLAHOMA. ONSET...LATE TONIGHT. DISCUSSION... AT 830 PM...THE DRYLINE EXTENDED FROM EXTREME WESTERN OSAGE COUNTY INTO SOUTHWEST OKLAHOMA. WHILE THE CAP HELD THROUGH THE LATE AFTERNOON...ISOLATED CONVECTION HAS DEVELOPED ALONG THE DRYLINE FROM SOUTHWEST OKLAHOMA INTO PARTS OF NORTHEAST OKLAHOMA. WHILE THE TORNADO THREAT HAS DIMINISHED SOME...ANY OF THESE STORMS ACROSS NORTHEAST OKLAHOMA WILL HAVE THE POSSIBILITY OF BECOMING SUPERCELLS GIVEN THE STRONG INSTABILITY. THEREFORE...THERE EXISTS AT LEAST A SMALL CHANCE OF A TORNADO THROUGH ABOUT 10 OR 11 PM...MAINLY ACROSS NORTHEAST OKLAHOMA. MEANWHILE...A COLD FRONT IS RACING SOUTHEAST THROUGH KANSAS...AND IS EXPECTED TO REACH PARTS OF NORTHEAST OKLAHOMA BY LATE EVENING. AS THE COLD FRONT MERGES WITH THE DRYLINE...A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE BOUNDARY AND GRADUALLY PUSH INTO NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA LATER TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT OVERNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS UNDERWAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE THREAT FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY AS THE COLD FRONT MOVES INTO NORTH TEXAS BY FRIDAY AFTERNOON. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE ON FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE FROM SATURDAY INTO EARLY NEXT WEEK AS THE COLD FRONT RETURNS BACK TO THE NORTH AS WARM FRONT AND A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD PLAN FOR ADDITIONAL STAFFING FOR POTENTIAL SEVERE WEATHER ON FRIDAY...AND MONITOR LATER FORECASTS FOR THUNDERSTORM POTENTIAL THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 7, 9:29 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT THU JUN 7 2007
OKZ054-055-080315-
OSAGE OK-WASHINGTON OK-
929 PM CDT THU JUN 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
CENTRAL WASHINGTON AND EASTERN OSAGE
AT 928 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF WYNONA...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WYNONA...WOLCO...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...OKESA...BARTLESVILLE...OCHELATA...DEWEY AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3655 9643 3640 9631 3658 9582 3680 9582
3694 9594Local storm report, Jun 7, 10:00 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND DMG BARTLESVILLE 36.75N 95.98W
06/07/2007 WASHINGTON OK BROADCAST MEDIA
SEVERAL LARGE TREES DOWN IN BARTLESVILLE
&&
MATLocal storm report, Jun 7, 10:09 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL BARTLESVILLE 36.75N 95.98W
06/07/2007 M1.00 INCH WASHINGTON OK BROADCAST MEDIA
QUARTER SIZE HAIL IN BARTLESVILLE
&&
MATLocal storm report, Jun 7, 10:26 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1026 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND GST NOWATA 36.70N 95.64W
06/07/2007 E60 MPH NOWATA OK BROADCAST MEDIA
60 MPH GUST REPORTED BY STORM CHASER
&&
MATSpecial weather statement, Jun 7, 10:48 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CDT THU JUN 7 2007
OKZ056-080415-
NOWATA OK-
1048 PM CDT THU JUN 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CENTRAL NOWATA
AT 1048 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NOWATA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...NOWATA AND DELAWARE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3677 9571 3667 9569 3666 9544 3696 9544The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:29 PM CDT | Special Weather Statement | TSA | Washington | 46 min |
| Jun 7, 9:53 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 67 min |
| Jun 7, 10:00 PM CDT | Tornado Warning | TSA | Nowata, Washington | 45 min |
| Jun 7, 10:25 PM CDT | Tornado Warning | TSA | Craig | 65 min |
| Jun 7, 10:45 PM CDT | Tornado Warning | TSA | Ottawa | 49 min |
| Jun 7, 10:48 PM CDT | Special Weather Statement | TSA | Nowata | 27 min |
| Jun 7, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 34 min |
| Jun 7, 11:37 PM CDT | Special Weather Statement | TSA | Okfuskee | 23 min |
| Jun 7, 11:46 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 74 min |
| Jun 8, 1:45 AM CDT | Special Weather Statement | TSA | Craig, Creek, Nowata, Ottawa, Rogers, Tulsa | 75 min |
| Jun 8, 2:11 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 50 min |
| Jun 8, 2:35 AM CDT | Special Weather Statement | TSA | Craig, Mayes, Ottawa, Rogers | 55 min |
| Jun 8, 3:04 AM CDT | Special Weather Statement | TSA | Cherokee, Delaware, McIntosh, Mayes, Muskogee, Okfuskee and 2 more | 71 min |
| Jun 8, 6:55 AM CDT | Special Weather Statement | TSA | LeFlore | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.